MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE PACS; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL

MERGE HEALTHCARE MERGE PACS; SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Model Number 9.2.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Merge healthcare is submitting this report to us fda due to an issue with a third-party application used for reporting and dictation that led to a potential patient safety risk.The third-party application interoperates with the company's merge pacs and merge workflow orchestrator products.Neither the third-party application nor merge workflow orchestrator are regulated as medical devices.A customer contacted merge healthcare technical support on (b)(6)2025 to report that a patient's imaging study had been read incorrectly by a radiologist.The customer alleged that merge pacs and the dictation system displayed images for the incorrect patient.As a result, a patient was sent offsite for further treatment.No patient harm occurred, as hospital staff identified that the clinical history in the report did not match the order requisition for the patient.Merge healthcare initiated an investigation with the third-party vendor for the dictation system.Based on an analysis of the system log files, it was determined that the user had opened two patient exams in quick succession.The results of the investigation concluded that the correct images for the patient were displayed by merge pacs.However, the third-party application displayed the incorrect patient report due to a timing issue when processing multiple, rapid user interactions.It has been determined that the root cause of the reported event is due to a software issue in the third-party application; the vendor has issued a software update to prevent the problem from reoccurring and is deploying the update to affected customers.Merge pacs and merge workflow orchestrator are working as designed.Merge healthcare is reporting this event due to the incident communicated by the customer.To merge healthcare's knowledge, there have been no other instances of this issue occurring.

Brand Name
MERGE PACS
Common Device Name
SYSTEM, IMAGE PROCESSING, RADIOLOGICAL
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
Manufacturer (Section G)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
Manufacturer Contact
nadia marchant
900 walnut ridge drive
hartland, WI 53029
8446372848
MDR Report Key21671425
Report Number2183926-2025-00015
Device Sequence Number12792222
Product Code LLZ
UDI-Device Identifier00842000101154
UDI-Public(01)00842000101154(10)9.2.1(11)240807
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number9.2.1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown